[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Bloodsugar 500



Shelley,
    I have been a diabetic for 26 years and pumping for the last 4 years. I
have had to Bolus 20 units on several occasions
when my blood sugar was over 350. There can be a big difference in the
tolerance of insulin among diabetics. But
the results to 20 units is more effective by injection than by Bolusing when
the blood sugar is that high. The pump stops being  effective when the blood
sugar reaches a certain level. I learned that the hard way, spent some time
in the hospital with Keytone Acidosis.

Gina
----- Original Message -----
From: Shelley Nurse <email @ redacted>
To: <email @ redacted>
Sent: Tuesday, February 22, 2000 10:25 PM
Subject: Re: [IP] Bloodsugar 500


> Your calculation of Humalog should have been 8 units and not 20 to bring
the
> reading down 400  (400/50 is 8 not 20).  Yikes!  I have never in 7 years
of
> pumping and 30 years of type 1 taken 20 units at one time.   I don't think
1
> unit for every 20 points is at all accurate.  1 for every 50 I can buy...
> ----- Original Message -----
> From: <email @ redacted>
> To: <email @ redacted>
> Sent: Tuesday, February 22, 2000 8:16 PM
> Subject: Re: [IP] Bloodsugar 500
>
>
> > The immediate danger is ketoacidosis; unconsciousness. This would be
> highly
> > unlikely in the situation you described where your son was being closely
> > monitored.  For emergency purposes ask your physician  how you should
best
> > rapidly decrease a reading that high.  Two common methods are:
administer
> 1
> > unit of Humalog for every 20 you want o decrease the reading. This
amount
> > frightens some people. A more conservative approach is to administer 1
> unit
> > Humalog for every 50 you want to decrease the reading. Therefore, to
> reduce a
> > reading of 500 down to
> > 100, administer  20 units of Humalog. Check the reading after 2 hours.
As
> > long as it is still elevated, continue to administer 1 unit for every 20
> you
> > are trying to decrease by. Monitor closely. It's much easier to raise
the
> > sugar again if you overtreated. My son has administered as much as 40
> units
> > over a 2 hour period with ill effects.  Nan --- intensive care nurse &
mom
> of
> > a 14 year old.
> > ----------------------------------------------------------
> > for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
> > send a DONATION http://www.Insulin-Pumpers.org/donate.shtml
>
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
> send a DONATION http://www.Insulin-Pumpers.org/donate.shtml

----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml